Apostol-Euler polynomials arising from umbral calculus
© Kim et al.; licensee Springer. 2013
Received: 3 April 2013
Accepted: 10 October 2013
Published: 8 November 2013
In this paper, by using the orthogonality type as defined in the umbral calculus, we derive an explicit formula for several well-known polynomials as a linear combination of the Apostol-Euler polynomials.
where is the Kronecker symbol. Let with . From (1.3), we have . So, the map is a vector space isomorphic from onto ℋ. Henceforth, ℋ is thought of as a set of both formal power series and linear functionals. We call ℋ umbral algebra. The umbral calculus is the study of umbral algebra.
Let . The smallest integer k for which the coefficient of does not vanish is called the order of and is denoted by (see [1–4]). If , , then is called a delta, an invertible series, respectively. For given two power series such that and , there exists a unique sequence of polynomials with (this condition sometimes is called orthogonality type) for all . The sequence is called the Sheffer sequence for which is denoted by (see [1–4]).
In the next section, we present our main theorem and its applications. More precisely, by using the orthogonality type, we write any polynomial in as a linear combination of the Apostol-Euler polynomials. Several applications related to Bernoulli, Euler and Frobenius-Euler polynomials are derived.
2 Main results and applications
Hence, we can state the following result.
which implies the following identity.
which, by (1.15), implies the following identity.
which, by (1.18), implies the following identity.
which, by (1.21), implies the following identity.
which implies the following identity.
We end by noting that if we substitute in any of our corollaries, then we get the well-known value of the polynomial . For instance, by setting , the last corollary gives that , as expected.
This paper is supported in part by the Research Grant of Kwangwoon University in 2013.
- Kim DS, Kim T: Applications of umbral calculus associated with p -adic invariant integrals on . Abstr. Appl. Anal. 2012., 2012: Article ID 865721Google Scholar
- Kim DS, Kim T: Some identities of Frobenius-Euler polynomials arising from umbral calculus. Adv. Differ. Equ. 2012., 2012: Article ID 196Google Scholar
- Roman S: More on the umbral calculus, with emphasis on the q -umbral calculus. J. Math. Anal. Appl. 1985, 107: 222-254. 10.1016/0022-247X(85)90367-1MathSciNetView ArticleMATHGoogle Scholar
- Roman S: The Umbral Calculus. Dover, New York; 2005.Google Scholar
- Kim T: Identities involving Frobenius-Euler polynomials arising from non-linear differential equations. J. Number Theory 2012, 132(12):2854-2865. 10.1016/j.jnt.2012.05.033MathSciNetView ArticleMATHGoogle Scholar
- Robinson TI: Formal calculus and umbral calculus. Electron. J. Comb. 2010., 17(1): Article ID R95Google Scholar
- Bayad, A, Kim, T: Results on values of Barnes polynomials. Rocky Mt. J. Math. Forthcoming Articles (2013)Google Scholar
- Kim T: Symmetry p -adic invariant integral on for Bernoulli and Euler polynomials. J. Differ. Equ. Appl. 2008, 14(279):1267-1277.View ArticleMATHGoogle Scholar
- Tremblay R, Gaboury S, Fugére B-J: Some new classes of generalized Apostol-Euler and Apostol-Genocchi polynomials. Int. J. Math. Math. Sci. 2012., 2012: Article ID 182785Google Scholar
- Kim T: Some identities on the q -Euler polynomials of higher order and q -Stirling numbers by the fermionic p -adic integral on . Russ. J. Math. Phys. 2009, 16: 484-491. 10.1134/S1061920809040037MathSciNetView ArticleMATHGoogle Scholar
- Araci S, Acikgoz M: A note on the Frobenius-Euler numbers and polynomials associated with Bernstein polynomials. Adv. Stud. Contemp. Math. 2012, 22(3):399-406.MathSciNetMATHGoogle Scholar
- Bayad A, Kim T: Identities involving values of Bernstein, q -Bernoulli, and q -Euler polynomials. Russ. J. Math. Phys. 2011, 18(2):133-143. 10.1134/S1061920811020014MathSciNetView ArticleMATHGoogle Scholar
- Kim T: An identity of the symmetry for the Frobenius-Euler polynomials associated with the fermionic p -adic invariant q -integrals on . Rocky Mt. J. Math. 2011, 41: 239-247. 10.1216/RMJ-2011-41-1-239View ArticleMATHGoogle Scholar
- Ding D, Yang J: Some identities related to the Apostol-Euler and Apostol-Bernoulli polynomials. Adv. Stud. Contemp. Math. 2010, 20(1):7-21.MathSciNetMATHGoogle Scholar
- Bayad A, Kim T: Identities for the Bernoulli, the Euler and the Genocchi numbers and polynomials. Adv. Stud. Contemp. Math. 2010, 20(2):247-253.MathSciNetMATHGoogle Scholar
- Carlitz L: The product of two Eulerian polynomials. Math. Mag. 1959, 23: 247-260.View ArticleGoogle Scholar
- Carlitz L: The product of two Eulerian polynomials. Math. Mag. 1963, 36: 37-41. 10.2307/2688134MathSciNetView ArticleMATHGoogle Scholar
- Can M, Cenkci M, Kurt V, Simsek Y: Twisted Dedekind type sums associated with Barne’s type multiple Frobenius-Euler L -functions. Adv. Stud. Contemp. Math. 2009, 18(2):135-160.MathSciNetMATHGoogle Scholar
- Cangul IN, Kurt V, Ozden H, Simsek Y: On the higher-order w - q -Genocchi numbers. Adv. Stud. Contemp. Math. 2009, 19(1):39-57.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.